Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 258, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 24, 2018, 6:22 AM CDT for Clark County, Ford County, Kansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 6:22 AM CDT (11:22 UTC)
- Expired
- Jun 24, 2018, 7:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clark County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 55 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:30 AM CDT | HAIL 1.25 | 4 S Minneola, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
975
WUUS53 KDDC 241122
SVRDDC
KSC025-057-241215-
/O.NEW.KDDC.SV.W.0258.180624T1122Z-180624T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
622 AM CDT SUN JUN 24 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Ford County in southwestern Kansas...
Clark County in southwestern Kansas...
* Until 715 AM CDT.
* At 622 AM CDT, a severe thunderstorm was located 6 miles south of
Minneola, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ashland, Bucklin, Minneola, Ford, Bloom, Englewood, Sitka, Clark
State Lake, Kingsdown and Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10005 3734 10009 3739 10009 3739 10010
3747 10011 3772 9957 3709 9955 3700 9980
TIME...MOT...LOC 1122Z 241DEG 27KT 3735 10000
HAIL...1.00IN
WIND...<50MPH
$$
RBURG3 follow-up statements
350
WWUS53 KDDC 241138
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
638 AM CDT SUN JUN 24 2018
KSC025-057-241215-
/O.CON.KDDC.SV.W.0258.000000T0000Z-180624T1215Z/
Ford KS-Clark KS-
638 AM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR SOUTHEASTERN FORD AND CLARK COUNTIES...
At 638 AM CDT, a severe thunderstorm was located 3 miles southwest of
Clark State Lake, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Ashland, Bucklin, Minneola, Ford, Bloom, Sitka, Clark State Lake,
Kingsdown and Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9995 3735 9999 3747 10011 3772 9957
3709 9955 3700 9980
TIME...MOT...LOC 1138Z 232DEG 32KT 3735 9981
HAIL...1.00IN
WIND...<50MPH
$$
RBURG122
WWUS53 KDDC 241149
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
649 AM CDT SUN JUN 24 2018
KSC057-241159-
/O.CAN.KDDC.SV.W.0258.000000T0000Z-180624T1215Z/
Ford KS-
649 AM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3700 9995 3735 9999 3746 10010 3746 9957
3709 9955 3700 9980
TIME...MOT...LOC 1149Z 251DEG 25KT 3713 9977
$$
KSC025-241215-
/O.CON.KDDC.SV.W.0258.000000T0000Z-180624T1215Z/
Clark KS-
649 AM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR CLARK COUNTY...
At 649 AM CDT, a severe thunderstorm was located 4 miles south of
Ashland, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Ashland, Minneola, Sitka, Clark State Lake and Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9995 3735 9999 3746 10010 3746 9957
3709 9955 3700 9980
TIME...MOT...LOC 1149Z 251DEG 25KT 3713 9977
HAIL...1.00IN
WIND...<50MPH
$$
RBURG368
WWUS53 KDDC 241213
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
713 AM CDT SUN JUN 24 2018
KSC025-241223-
/O.EXP.KDDC.SV.W.0258.000000T0000Z-180624T1215Z/
Clark KS-
713 AM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY WILL EXPIRE AT
715 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Dodge City.
LAT...LON 3700 9995 3735 9999 3746 10010 3746 9957
3709 9955 3700 9980
TIME...MOT...LOC 1213Z 241DEG 27KT 3721 9959
$$
RBURGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:07 AM CDT, 15 minutes earlier.
Area forecast discussion, Jun 24, 6:07 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 607 AM CDT Sun Jun 24 2018 ...Updated Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 1230 AM CDT Sun Jun 24 2018 A cluster of thunderstorms will continue to push east and southeast out of the CWA in the next hour or two. There is strong wind gusts up to 70 mph out of these storms due to moderate instability associated with this convection. Once these storms pass out of the forecast area, it will give way to mostly cloudy skies and lighter easterly winds less than 10 mph with low temperatures in the upper 50s to low 60s across the CWA. Skies will clear out to mostly clear skies throughout the morning time frame allowing temperatures to push into the 80s for most of the area. Afternoon thunderstorms will develop around 5PM across much of the CWA from west to east as a short wave trough propagates through western Kansas. Mid level flow will be moderate and ample low level moisture with dewpoints in the upper 60s to low 70s will help aid in severe development into the evening and early night hours. The trigger point will be with a frontal boundary that will drop through the CWA supported by the aforementioned shortwave trough. There is deep layer shear and steep lapse rates that will help favor supercell development during the peak heating hours of the day initially. This will support damaging wind gusts up to 70mph and hail up to the size of baseballs. Cells that become discrete will have the possibility for a couple of tornadoes due to the sufficient low level shear available in the pristine environment. Storms will begin to push out of the area to the east and southeast after 10PM with most of the convective and severe activity out of the CWA at this time. Lingering showers and thunderstorms could still be in the far southeastern portions of the area but quickly move out by midnight on Sunday. Isolated areas of heavy rainfall will increase areas of localized flooding, especially in areas affected by the recent rains and the ground being conducive for such an occurrence already saturated as it is at this point in time. Low temperatures will drop into the mid to upper 50s near 60 for most the CWA behind the cold front with light northwesterly winds 5-10 mph through Monday morning. .LONG TERM...(Monday through Saturday) Issued at 115 AM CDT Sun Jun 24 2018 The start of a new work week on Monday will begin a warming and drying trend for the CWA with afternoon high temperatures pushing back into the upper 80s with upper level ridging setting up over the Rocky Mountains and the western high plains. Temperatures will soar in the mid to upper 90s Tuesday and near 100 on Wednesday due to a stronger southwest downsloping flow sets up for southwestern Kansas picking up in wind speeds by mid week with gusts pushing 25-30 mph. Low temperatures will be very mild starting off in the mid to upper 60s through mid week. Dry and hot will rinse and repeat through the end of the week on Friday with low temperatures starting off in the 70s and high temperatures near 100 for the entire CWA of southwestern Kansas. Winds will continue out of the south to southwest bringing in the heat from the warming downsloping wind with gusts up to 30-35 mph. The weekend will start off as the week ended with high temperatures in the mid to upper 90s and strong south- southwesterly wind gusting up to 30 mph. However, Saturday night looks to see a weak and dry cold frontal boundary pass through the area bringing more seasonable temperatures and small chances of precipitation with PoPs only in the 20s this far out in the forecast period. Temperatures Sunday will only be around 90 with a lighter north to northeasterly wind. This shift in pattern is short lived with the shortwave trough quickly pushing across the plains and ridging setting back up by the end of the weekend and beyond. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 534 AM CDT Sun Jun 24 2018 Current ongoing thunderstorm activity will affect DDC and GCK over the first hour of the TAF period. VFR conditions will then prevail into the afternoon hours with scattered to broken high clouds and light southeasterly winds less than 10-12kts. After 22Z, thunderstorm activity will return for all locations as a short wave trough propagates through the area. These storms will bring MVFR ceilings and visibility down to 1SM and 1000 feet respectively. Winds will gust to 35kts in thunderstorms as they pass overhead. The thunderstorm activity will push east and diminish after 06Z with VFR conditions for the rest of the TAF period and beyond. && .PRELIMINARY POINT TEMPS/POPS... DDC 84 63 87 67 / 80 70 0 10 GCK 82 60 86 66 / 40 50 0 10 EHA 84 59 87 67 / 40 30 0 10 LBL 87 62 87 66 / 60 60 0 10 HYS 82 62 86 66 / 60 60 0 10 P28 89 67 88 69 / 70 80 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Jun 24, 3:00 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 300 AM CDT Sun Jun 24 2018 KSZ030-031-043>046-061>066-074>081-084>090-250800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 300 AM CDT Sun Jun 24 2018 /200 AM MDT Sun Jun 24 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Numerous severe thunderstorms are expected across western Kansas for Sunday. These storms are capable of producing hail up to the size of baseballs along with damaging wind up to 75 mph. Heavy rainfall is also possible as well with supercell growth resulting in areas of localized flooding. An isolated tornado or two also cannot be ruled out at this time. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Upper level ridging over the western high plains and lee side troughing over eastern Colorado will give way to much warmer temperatures nearing 100 degrees and gusty south to southwest winds up to 30-35 mph through the end of the week. Heat index values will be in the 100-105 degree range, especially in the eastern and southeastern counties of the viewing area where relative humidity values will be higher in the 40 percent range. Days 2-7 Hazards ---------------- * Monday No hazards. * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Excessive heat: Elevated risk - Fire weather: Significant risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Lightning: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for southwestern Kansas after 4PM CDT. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 24, 4:59 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
459 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 NNW ZOOK 38.10N 99.10W
06/24/2018 M1.20 INCH PAWNEE KS MESONET
THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
&&
RBSpecial weather statement, Jun 24, 5:06 AM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Dodge City KS 506 AM CDT SUN JUN 24 2018 KSZ063-077-241100- Gray KS-Finney KS- 506 AM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FINNEY AND NORTHWESTERN GRAY COUNTIES UNTIL 600 AM CDT... At 506 AM CDT, Doppler radar was tracking a strong thunderstorm 3 miles southwest of Garden City, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Garden City, Holcomb, Pierceville, Ingalls and Charleston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3786 10093 3811 10110 3818 10039 3775 10041 TIME...MOT...LOC 1006Z 276DEG 19KT 3794 10091 RBURG
Local storm report, Jun 24, 5:18 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
518 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND GST MEDICINE LODGE ASOS SIT 37.28N 98.55W
06/24/2018 M60 MPH BARBER KS ASOS
ASOS STATION P28, MEDICINE LODGE ASOS SITE.
&&
RBLocal storm report, Jun 24, 5:30 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
530 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL 2 NNE GARDEN CITY 38.00N 100.85W
06/24/2018 M1.00 INCH FINNEY KS STORM CHASER
&&
RBSpecial weather statement, Jun 24, 5:35 AM CDT, 47 minutes before
Special Weather Statement National Weather Service Dodge City KS 535 AM CDT SUN JUN 24 2018 KSZ078-088-241130- Clark KS-Ford KS- 535 AM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FORD AND NORTHERN CLARK COUNTIES UNTIL 630 AM CDT... At 534 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Minneola, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bucklin, Minneola, Ford, Bloom and Kingsdown. LAT...LON 3744 10007 3759 10020 3766 9961 3739 9959 TIME...MOT...LOC 1034Z 266DEG 18KT 3751 10010 RBURG
Local storm report, Jun 24, 5:40 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
540 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL GARDEN CITY REGIONAL AI 37.93N 100.72W
06/23/2018 M1.00 INCH FINNEY KS LAW ENFORCEMENT
&&
RBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:14 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 19 min |
| Jun 23, 7:45 PM CDT | Special Weather Statement | DDC | Trego | 45 min |
| Jun 23, 8:12 PM CDT | Special Weather Statement | DDC | Scott | 33 min |
| Jun 23, 8:41 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 49 min |
| Jun 23, 8:46 PM CDT | Special Weather Statement | DDC | Kearny | 59 min |
| Jun 23, 9:05 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hamilton, Kearny, Lane, Scott | 55 min |
| Jun 23, 9:55 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Lane and 1 more | 50 min |
| Jun 23, 10:06 PM CDT | Special Weather Statement | DDC | Grant | 39 min |
| Jun 23, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 48 min |
| Jun 23, 10:42 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Gray, Hodgeman, Kiowa and 3 more | 48 min |
| Jun 23, 10:56 PM CDT | Special Weather Statement | DDC | Haskell | 34 min |
| Jun 23, 11:08 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 37 min |
| Jun 23, 11:16 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Edwards, Ford, Hodgeman and 4 more | 59 min |
| Jun 24, 12:14 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Edwards, Kiowa, Pratt and 1 more | 76 min |
| Jun 24, 1:28 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 32 min |
| Jun 24, 4:30 AM CDT | Special Weather Statement | DDC | Gray | 60 min |
| Jun 24, 5:06 AM CDT | Special Weather Statement | DDC | Finney | 54 min |
| Jun 24, 5:09 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 51 min |
| Jun 24, 5:35 AM CDT | Special Weather Statement | DDC | Ford | 55 min |
| Jun 24, 5:58 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 47 min |
| Jun 24, 6:20 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 40 min |
| Jun 24, 6:45 AM CDT | Special Weather Statement | DDC | Ford | 60 min |
| Jun 24, 6:54 AM CDT | Special Weather Statement | DDC | Grant, Haskell | 66 min |
| Jun 24, 7:14 AM CDT | Special Weather Statement | DDC | Comanche | 61 min |
| Jun 24, 6:54 PM CDT | Special Weather Statement | DDC | Hamilton | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.